| Model Number |
DAT015 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Visual Impairment (2138); Visual Disturbances (2140)
Type of Reportable Event
Serious Injury
Event or Problem Description
A non-healthcare professional reported that after implantation of intraocular lens (iol), the patient had double vision.The lens was explanted in a secondary procedure and replaced with monofocal lens.The clinical reason for explant was, diplopia due to small amount of residual astigmatism.There was no patient harm.
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
Additional Manufacturer Narrative
The lens was returned for evaluation.Solution is dried on the lens.One haptic is pressed up against a post in the lens case.The haptic is cracked in the gusset area.The lens is cut in half, typical of insertion and removal from the eye.The account indicated the use of a qualified cartridge and handpiece.Lens damage was observed.The product investigation could not identify a root cause for the reported complaint.Each lens is subjected to a 100% assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.Information was provided that the company, 20.0 diopter, (1.5 extended depth of focus) lens was replaced with a competitors, monofocal, 20.5 diopter lens model.Information was provided that the patient reason given for the explant is double vision with the clinical reason being diplopia due to small amount of residual astigmatism remaining post operation.The manufacturer internal reference number is: (b)(4).